[Skip to Content]
[Skip to Content Landing]

Symptom Resolution With Piritramide

A 59-year-old man developed recurrent attacks of yawning, fatigue, and sleepiness triggered by exercise of the right leg after an L4-5 disc herniation 8 years prior. Opioid agents seem to inhibit yawning through μ-opioid receptor activation, and subcutaneous injection of 3.75 mg of the μ-opioid receptor agonist piritramide prevented recurrence of the attacks when the patient was challenged with a treadmill exercise regimen that triggered his attacks. Click the article link for full clinical details and case discussion and the video links for illustration of his exercise-induced attacks and demonstration of a dopamine agonist challenge to identify a mechanism of effect.

JN Learning™ is the home for CME and MOC from the JAMA Network. Search by specialty or US state and earn AMA PRA Category 1 CME Credit™ from articles, audio, Clinical Challenges and more. Learn more about CME/MOC

With a personal account, you can:
  • Access free activities and track your credits
  • Personalize content alerts
  • Customize your interests
  • Fully personalize your learning experience
Education Center Collection Sign In Modal Right
Close

Name Your Search

Save Search
Close
With a personal account, you can:
  • Track your credits
  • Personalize content alerts
  • Customize your interests
  • Fully personalize your learning experience
jn-learning_Modal_SaveSearch_NoAccess_Purchase
Close

Lookup An Activity

or

Close

My Saved Searches

You currently have no searches saved.

Close
With a personal account, you can:
  • Access free activities and track your credits
  • Personalize content alerts
  • Customize your interests
  • Fully personalize your learning experience
Education Center Collection Sign In Modal Right
Close